MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG CONSTRAINED INSERT 22D; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG CONSTRAINED INSERT 22D; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Catalog Number 690-00-22D
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Dr.Reported the following: the patient that received a constrained liner on (b)(6).Luxated the liner from the tritanium cup.Dr.Mentioned that the patient is difficult to instruct.The primary surgery took place in 2014 (exeter stem and tritanium solid cup).There was an acetabular revision in 2017.An mdm liner was placed.This was luxated.Revision surgery is scheduled on (b)(6).
 
Additional Manufacturer Narrative
An event regarding disassociation involving a trident liner was reported.The event was not confirmed.Method & results: -product evaluation and results: the liner was returned for evaluation.Damage/scratches were observed on the surface of the liner.Damage was also observed on the rim of the liner.Material evaluation was completed and indicated the following comments: implantation/explantation damage was observed on the proximal and distal surfaces of the poly inserts.Damage consistent impingement was observed on the distal rim of the outermost insert.No materials or manufacturing defects were observed on the surfaces examined.The tritanium hemispherical solid back shell was not received for investigation.-clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: [.] according to the provided summary information, patient presented in (b)(6)2019 witha disassociation of the constrained bearing from the cup shell.No medical records or x-rays are available to detail these findings but another revision surgery, the third one since 2017, was scheduled for (b)(6)2019, with no information available about findings or procedure performed at this time.With only liner conversion from mdm to constrained in (b)(6)2019, all reported instability factors, in total at least four, continued to have their adverse influence on component stability with a new dislocation reported in early (b)(6)2019, within 3-months of the previous revision.Because a constrained bearing has a complex structure with multiple components, such dislocations are usually of the intraprosthetic type, in this case it appears that the insert was disassociated from the cup shell although this can not be verified due to absence of x-ray information.-product history review: not performed as no lot information was provided.-complaint history review: not performed as no lot information was provided.Conclusion: a review of the provided medical records and x-rays by a clinical consultant indicated: [.] according to the provided summary information, patient presented in (b)(6)2019 witha disassociation of the constrained bearing from the cup shell.No medical records or x-rays are available to detail these findings but another revision surgery, the third one since 2017, was scheduled for (b)(6)2019, with no information available about findings or procedure performed at this time.With only liner conversion from mdm to constrained in (b)(6)2019, all reported instability factors, in total at least four, continued to have their adverse influence on component stability with a new dislocation reported in early (b)(6)2019, within 3-months of the previous revision.Because a constrained bearing has a complex structure with multiple components, such dislocations are usually of the intraprosthetic type, in this case it appears that the insert was disassociated from the cup shell although this can not be verified due to absence of x-ray information.The event itself cannot be confirmed as insufficient information was provided.Further information such as device lot information, pre and post operative x-rays, operative reports as well s patient history and follow up notes are required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Dr.Reported the following: the patient that received a constrained liner on the 23th of (b)(6) (per 2067592) luxated the liner from the tritanium cup.Dr.Mentioned that the patient is difficult to instruct.The primary surgery took place in 2014 (exeter stem and tritanium solid cup).There was an acetabular revision in 2017.An mdm liner was placed.This was luxated.Revision surgery is scheduled on june the 6th.Update (b)(6)2019 by olive flood: this event is for the 3rd revision surgery which occurred for this patient on 06 june 2019.Revision was due to disassociation between the trident liner and shell.Two previous revisions (which occurred in 2017 and 23 (b)(6)2019) both relate to dislocation.An unknown exeter stem was added to the product grid in this complaint investigation based on the medical review for limb length discrepancy and migration.

Brand Name
TRIDENT 0 DEG CONSTRAINED INSERT 22D
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8745597
Report Number0002249697-2019-02422
Device Sequence Number2039996
Product Code KWZ
UDI-Device Identifier07613327025538
UDI-Public07613327025538
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K061654
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number690-00-22D
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer07/31/2019
Initial Report FDA Received Date06/28/2019
Supplement Report FDA Received Date08/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;